MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CALIBRATED FLEXIBLE DEPTH GAGE E; INSTRUMENT, HIP

ZIMMER BIOMET, INC. CALIBRATED FLEXIBLE DEPTH GAGE E; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Item number :00771101210, item name: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 standard offset reduced neck length, lot #: 64632166.Item number: 00625006520, item name: bone screw self-tapping6.5 mm dia.20 mm length, lot # : 64690841.Item number: 00877503201, item name: biolox⮠delta, ceramic femoral head, s, 㸠32/-3.5, taper 12/14, lot #: 3005283.Item number: 00875304801, item name: shell with cluster holes porous 48 mm o.D.Size gg for use with gg liners, lot #: 64527624.Item number: 00625006520 ,item name bone screw self-tapping6.5 mm dia.20 mm length, lot #: 64690841.Item number: 00877500832, item name: biolox⮠delta ceramic taper liner, size gg / 32 i.D.For use with 48 mm o.D.Size gg shell, lot #: 3041407.Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Previously incorrectly reported under mfr 0009613350 -2021 - 00421.
 
Event or Problem Description
It is reported that during the operation, in the process of screw insertion, the resistance was found to be large.The screw channel was checked and the head end of the depth gauge was found missing.Then the drilling channel was checked and no depth gauge with fractured tip was found.Intraoperative x-ray fluoroscopy was conducted and the fractured tip was found inside the patient.An immediate attempt was made to remove the fractured tip.The surgeon had to expand the scope and an additional opening had to be done due to the deep positioning of the fractured tip.Complete anastomosis of the fractured tip was confirmed on the operating table.The surgery was completed after removing the fractured tip.There was a surgical delay of 2 hours.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a1; a2; a3; a4; a5; b7;d9; g3; h2; h4 corrected: d4 lot number product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: g3; h2; h3; h6.  a calibrated flexible depth gauge was returned and evaluated.The measurement stem of the device had fractured.The device has 8 years of field service age and it is unknown how many times the device was used.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified fractured metal object within the left pelvis, likely representing the fractured tip described in the patient's history.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CALIBRATED FLEXIBLE DEPTH GAGE E
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12436499
Report Number0001825034-2021-02614
Device Sequence Number4056759
Product Code HXC
UDI-Device Identifier00889024303270
UDI-Public00889024303270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number424492
Device Lot Number328660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/20/2021
01/12/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/04/2021
01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight55 KG
Patient RaceAsian